confused, can anyone help?

Discussion in 'Mental Health Disorders' started by mistressmazie, Jun 23, 2010.

Thread Status:
Not open for further replies.
  1. mistressmazie

    mistressmazie Member

    Hi everyone, I am really worried and confused about myself and I was wondering if anyone from their experiences could help me.

    I don't want to appear rude or derogatory to anyone who truly suffers, I am just so confused I need to ask people who understand their opinion. I have no one to ask or talk to at home.

    I have had 3 months of constant depression mixed with crippling anger and terrible mood swings. My boyfriend has left me because of my behavior and I have started self harming. I am/have been suicidal even to the point my boyfriend had to restrain me so that I wouldn't do anything to hurt myself. In return I would be bruised from his strength to save me and I would feel something "good" had come from it because I was still hurt/punished for my actions.

    It all culminated last week with what I would consider to be a breakdown when he left. I resisted the meds for 3 months but couldn't cope anymore without help. I have been having therapy for a month but it has stopped at the moment as my therapist has gone back to France for the summer. I don't know when I will get someone else.

    I have had nasty side effects from the Prozac, nausea, dizziness, balance issues, appetite issues, fatigue and the shakes. I am on 20mg at present.
    My concern is that I am TOO happy too quickly. I know that they are meant to take about 3-4 weeks to work but everyday I feel on top of the world, I could just laugh with the happiness. Everything seems just wonderful the sun is shining and my heart feels lifted into the sky. I googled it and am scared this is "prozac induced mania" and I am also scared this could be bipolar coming through.

    I have never had a manic episode as such but I have been depressed on and off since I was 17 (I'm 21 now) and times of normal and times of peak anger and irritability or just happiness (not euphoria though) I am mainly just very angry and frustrated in these times. Sometimes I would click and just be one of these in a split second.

    I don't know what to think and I am scared if I went to my doctor they would laugh and tell me to stop googling things and just be happy that they are making me happy.

    Has anyone else had any similar experiences or do I sound like I am just being overly worried about nothing? I don't want to offend anyone so please don't take this the wrong way, I am just lost and am calling on experienced people for their opinion.

    Hope anyone can help me.

    Sorry for the long post

    Last edited by a moderator: Jun 23, 2010
  2. mandyj101

    mandyj101 Well-Known Member

    Hi there..
    You make sense.. and im sure your post wont offend anyone so try not to worry..
    I think it would be best if you could go and see your GP.. because it could be a form of mania.. only your GP or someone qualified will be able to tell for certain.. they can also adjust your meds if you need to..
    mania can be just as destructive (albeit in a different way) as the depression side sometimes..
    also maybe mention it to your therapist when they get back from holiday?

    hope that helps a little..
    take care :hug:
  3. mistressmazie

    mistressmazie Member

    Do you think it is worthy of going to see them?

    Does it sound like it might be some sort of mania? I am not even sure if I'm just talking myself into this when in fact I'm just depressed. I don't know what to think of it all really.
  4. mandyj101

    mandyj101 Well-Known Member


    I cant really say if i think it is or not.. it could me many things..

    Making as appointment with your GP though would be a good thing.. today if they can see you? It cant hurt to see what they think.. just be honest about how your feeling..

    If the doctor thinks its nothing.. then at least you will have peace of mind that all is well..
    And if the doctor thinks it is mania.. then he will probably change your meds..

    either way.. going to the doctors can only be positive - the way i see it :)


  5. mistressmazie

    mistressmazie Member

    Grrr they r shut today.
  6. mandyj101

    mandyj101 Well-Known Member

    Prehaps try again tomorrow morning?

  7. mistressmazie

    mistressmazie Member

    i will yes :) thank you for your help
  8. mistressmazie

    mistressmazie Member

    I called up NHS direct to which the nurse said "oh it is a side effect, at least you aren't depressed" !!!!

    Things seem to be getting worse. I can't think straight at the minute and I am worrying as I want to see my GP but he is on training until 4.45 and then will be full so I can't see him.
  9. Bambi

    Bambi Well-Known Member

    I always advocate checking things out with a doctor but that being said...Prozac took exactly three days to take effect on me..I recall it distinctly it was that I was happy but the truer thought was "I have me back" I really felt like me again so do not believe that I touched off a manic phase and there is the belief that I may be bipolar/hypo maniac so am in the same boat is you basically.
    Again run it by the doctor but the idea that it takes 3-4 weeks is total bullshit. I will say this though I got a nasty hyperactive rush off GENERIC Prozac that sent me to the ER twice so have to take Brand name ..could that be your issue?
  10. mistressmazie

    mistressmazie Member

    I don't know. I feel a little out of touch at the minute. I think it's the worry of getting in to see the doctor. I don't feel like I have me back though I feel like I have never been that happy before!

    I just want to see the doctor. Google is a hyperchondriacs worst enemy.
  11. Bambi

    Bambi Well-Known Member

    Yes google will do you in...I am in the medical profession and I am shocked at the misinformation out there....truly shocked.
    Glad to hear you are going to talk to the doctor about it...remember they have dedicated their lives to helping others so don't be too afraid, easy to say I know but truly they care. What are you nervous about? Could it be that this is new to you and so are nervous? I have been going to shrinks and therapists for years now so I am not longer nervous but was in the beginning as I didn't have a good feel of the process

    Best of luck to you ,,,you will get the meds down ...just takes awhile which is frustrating as hell.

    Love B
  12. mistressmazie

    mistressmazie Member

    Thank you bambi. My doctor has taken me off altogether as he could see something wasn't right... whatever he thinks that may be.

    Got to go back next week to re assess and see I still need them (??!! I need something for sure!) Just hope he will help me, he and I have never seen eye to eye prior to this.

Thread Status:
Not open for further replies.